MAUDE Adverse Event Report: AVANOS MEDICAL INC. VAP CLOSED SUCTION CATHETERS & ACCESSORIES; BALLARD CLOSED SUCTION SYSTEM FOR ADULTS, T-PIECE

AVANOS MEDICAL INC. VAP CLOSED SUCTION CATHETERS & ACCESSORIES; BALLARD CLOSED SUCTION SYSTEM FOR ADULTS, T-PIECE
Model Number 220135
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported ¿it was removed from a defective tracheostomy suction system with a broken part (suction).¿ there was no reported injury.It was additionally reported, the patient¿s condition was due to traveling by bicycle (on (b)(6) 2022) at a high speed without protective equipment and presented with a fall and direct contusion on the skull and they were transferred to the emergency department of another hospital unit.An epidural hematoma of 20 mm was detected in the right parietal pole that compresses parenchyma, it was assessed by neurosurgery and advanced management of the airway was placed as well as admission to the operating room for drainage of the epidural hematoma.Additional information received 16nov20202 reported, the device did not suction.
 
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of 07 dec 2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.Device not returned.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 30174981, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.All information reasonably known as of 03-feb-2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
Correction fu 1 report identifier: manufacturing site correction, fu 1 was submitted under mw identifier 2026095-2022-00232; no further information concerning this reported event will be submitted in mw 2026095-2022-00232; all future reports will be sent using mw 8030647-2022-00232.The actual sample(s) from the reported event was returned for evaluation.The returned product(s) were evaluated, and no issues were observed on the device(s).The root cause could not be determined since the reported failure was not reproduced in lab during sample evaluation.The device history record for lot 30194812 was reviewed and the product was produced according to product specifications.All information reasonably known as of 25 jan 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Common Device Name
BALLARD CLOSED SUCTION SYSTEM FOR ADULTS, T-PIECE
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S DE RL DE CV
carretera internacional
salida norte no. 1053
magdalena, cp
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key15946460
Report Number8030647-2022-00232
Device Sequence Number15078817
Product Code BSY
UDI-Device Identifier20609038944924
UDI-Public00609038944920
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2025
Device Model Number220135
Device Lot Number30174981
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2022
Supplement Date Received by Manufacturer01/10/2023
01/13/2023
Initial Report FDA Received Date12/08/2022
Supplement Report FDA Received Date01/30/2023
02/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age28 YR
Patient SexMale
Patient Weight40 KG